MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND MODULAR HUM STEM D10 HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY ORTHOPAEDICS INC US DXTEND MODULAR HUM STEM D10 HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS
Catalog Number 130710000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Implant side: right shoulder.Initial implant: delta xtend.Case 1: initial implantation.Procedure: insertion of delta xtend.Indication: cuff tear arthropathy.Case 2: partial revision.Procedure: removal of all components except the stem.Retained component: stem.New components inserted: epi body, cta head.Indication: suspected infection.Stem was well-fixed and could not be removed.Cta head placed onto retained stem.Purulent fluid observed in bone and on implants.Swabs taken for microbiological testing.Patient commenced on high-dose antibiotics.Case 3: complete removal and spacer insertion.Procedure: removal of all components.Insertion of antibiotic spacer.Items removed: cta head, epi body (right), stem.Indication: persistent pain.Positive test results for staphylococcus and propionibacterium acnes.The cement antibiotic spacer is still in as of (b)(6) 2025.The joint in non-functional until the spacer comes out and a new prosthesis goes in.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "case 3: complete removal and spacer insertion date: [removed] surgeon: [removed] hospital: [removed] procedure: removal of all components insertion of antibiotic spacer items removed: cta head: item #130748021, lot #5419484 epi body (right): item #130720103, lot #5518092005 stem (10mm): item #130710000, lot #5361270021 indication: persistent pain positive test results for staphylococcus and propionibacterium acnes".The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4).The photo investigation revealed nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the dxtend modular hum stem d10 ha would have not contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: a2 (age), d10 (concomitant).

Brand Name
DXTEND MODULAR HUM STEM D10 HA
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23369952
Report Number1818910-2025-18139
Device Sequence Number15935669
Product Code KWS
UDI-Device Identifier10603295027126
UDI-Public(01)10603295027126(17)250131(10)5361270
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number130710000
Device Lot Number5361270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND CTA HEAD D48 X 21MM.; DXTEND MOD EPI 1 ECC RIGHT HA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale